I recently (3 weeks ago) had my kidney transplanted to my brother in law. It worked well at first but at the 2 week mark, after a lot of pain, they discovered the new kidney shifted with a high amount of creatinine building up around the kidney.. also there was a blockage at the ureter connection. They put a stent in and shifter the kidney back into place, and did a biopsy. Results showed NO rejection/infection. What they can't figure out is why the creatinine keeps going up (2.8 presently, from 2.1 five days ago) and also his white blood count is elevated. They have him on antibiotics. He has just barely awaken in the past 5 days & talks in his sleep, now yelling at my sister (his wife of 16 years) making rash accusations followed immediately by odd questions about our planned (whole) family vacation to an amusement park (not real plans). The doctors can't seem to answer any of her questions and tell her they don't know what's causing the problems.
Big questions are... What other than infection/rejection could be making creatinine & white blood counts high? Is his delirium caused by the high creatinine or maybe just the meds mixed with dream state meeting reality confusion?
The delirium could be due to the altered kidney functions. There could be an electrolyte imbalance and the building of urea can also cause changes in the brain leading to changes in orientation and consciousness. Stabilizing the metabolic imbalance can help correct his symptoms. Please discuss the possibilities with his doctor.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.